Alert archive / Tennessee / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 38, NWS Huntsville, AL

June 5, 2014Franklin County, Lincoln County, Moore County, Tennessee

NWS Huntsville, AL issued this severe thunderstorm warning at Jun 5, 2014, 2:29 AM CDT for Franklin County, Lincoln County, Moore County, Tennessee. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 5, 2014, 2:29 AM CDT (07:29 UTC)
Expired
Jun 5, 2014, 2:50 AM CDT
In force
21 min
Issued by
NWS Huntsville, AL
Area
Storm-based polygon

Counties Franklin County, TN, Lincoln County, TN, Moore County, TN

The radar

The Northeast Alabama radar (KHTX), 38 km from the middle of the area, began a volume at 07:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 7.5 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2014-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1296 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2014-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 71 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1296 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1296 m above ground
0-6 km bulk shear
49 kt
0-1 km storm-relative helicity
71 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 12:43 AM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Jun 5, 12:43 AM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
1243 AM CDT THU JUN 5 2014

.UPDATE...
FOR 06Z TAFS

&&

.DISCUSSION...
/ISSUED 1024 PM CDT WED JUN 4 2014/
A SURFACE LOW PRESSURE IS UP IN OHIO WITH A COLD FRONT TRAILING BACK
OFF TO THE SOUTHWEST. TO THE SOUTH OF THE COLD FRONT IN KY...AN MCS
IS DRIFTING SOUTHEAST. THE COMPLEX IS WHERE THE 850MB CONVERGENCE IS
ALONG WITH THE BEST AMOUNT OF MOISTURE TRANSPORT...CAPE AND SHEAR.
WITH CONDITIONS NOT AS FAVORABLE MOVING SOUTH TOWARDS OUR
AREA...LOOKING FOR THE MCS TO WEAKEN. A FEW STRONG STORMS CANNOT BE
RULED OUT. AS IT DRAWS CLOSER...ANY OUTFLOW BOUNDARIES COULD POP UP
A FEW SHOWERS/THUNDERSTORMS AS WELL. EXACT TIMING OF THE SYSTEM IS
CHALLENGING SINCE IT HAS BEEN MOVING SLOWER THAN EXPECTED. THE NAM
WANTED TO HAVE IT AT OUR DOORSTEP BY MIDNIGHT WHILE THE GFS WAS ONTO
SOMETHING WITH SLOWING THE TIMING DOWN. RIGHT NOW LOOKING FOR
SOUTHERN MIDDLE TN TO SEE SHOWERS/THUNDERSTORMS AROUND 2-4AM AND
NORTH AL SHORTLY THEREAFTER.

AS FOR THE FORECAST GRIDS...RAISED POPS TO AROUND 50 PERCENT IN
SOUTHERN MIDDLE TN AND 30 TO 40 PERCENT EVERYWHERE ELSE AFTER
MIDNIGHT TO ACCOUNT FOR THE RADAR TRENDS AND THE APPROACHING MCS.
OTHERWISE NO OTHER MAJOR CHANGES WERE MADE TO THE FORECAST TONIGHT.

JMS

&&

.AVIATION...
FOR 06Z TAFS...

THE THUNDERSTORM COMPLEX CURRENTLY IN NORTH CENTRAL TN WILL MAKE ITS
WAY INTO N AL AROUND 05/08Z. THIS LINE HAS BEEN WEAKENING OVERALL
OVER THE LAST HOUR...AND MODELS FOREAST THIS LINE TO BREAK UP AS IT
PUSHES INTO NORTHERN ALABAMA. HOWEVER...LIKELY NOT BEFORE -TSRA
AFFECT BOTH TERMINALS BETWEEN 05/08Z AND 05/10Z. THIS COULD BRING AT
LEAST SOME MVFR CIGS TO THE TERMINALS DURING THAT PERIOD. VFR
CONDITIONS SHOULD RETURN AFTER 05/10Z...BUT WILL NEED TO MONITOR
STORM TRENDS TO SEE IF THEY FALL APART EARLIER THAN EXPECTED. ANOTHER
ROUND OF SHOWERS/THUNDERSTORMS ARE POSSIBLE THURSDAY AFTERNOON...BUT
IF CLOUD COVER STABILIZES THE ATMOSPHERE...ONLY SHOWERS MAY BE
POSSIBLE. THEREFORE INCLUDED VCSH FROM 05/18Z TO 05/21Z.

KTW

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.
Hazardous weather outlook, Jun 4, 6:46 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
646 PM CDT WED JUN 4 2014

ALZ001>010-016-TNZ076-096-097-051000-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
646 PM CDT WED JUN 4 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.

.DAY ONE...TONIGHT...

A BAND OF THUNDERSTORMS WILL MOVE SOUTHEASTWARD INTO SOUTHERN MIDDLE
TENNESSEE AFTER MIDNIGHT AND AFTER 2 AM ACROSS PORTIONS OF NORTH
ALABAMA. WIND GUSTS OF UP TO 40 MPH WILL BE POSSIBLE WITH THE STORMS
IN SOUTHERN TENNESSEE AND POSSIBLY INTO FAR NORTHERN ALABAMA. A
WEAKENING TREND MAY OCCUR AND SOME LOCATIONS MAY NOT EXPERIENCE
THUNDERSTORMS SOUTH OF THE TENNESSEE RIVER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

AN ACTIVE WEATHER PATTERN WILL EXIST ON THURSDAY AND FRIDAY...WITH
SEVERAL DISTURBANCES MOVING SOUTHEASTWARD THROUGH THE REGION.
THESE WILL PRODUCE THUNDERSTORMS AT VARIOUS TIMES DURING THIS PERIOD.
CONDITIONS WILL BE FAVORABLE FOR STRONG THUNDERSTORMS...WITH A FEW
SEVERE STORMS POSSIBLE. THE PRIMARY THREATS FROM SEVERE STORMS WILL
BE DAMAGING WINDS AND LARGE HAIL.

THE ACTIVE PATTERN IS EXPECTED TO SUBSIDE FROM SATURDAY THROUGH
TUESDAY...AS A RIDGE OF HIGH PRESSURE MOVES CLOSER TO THE FORECAST
AREA. THIS WILL TRANSLATE TO A LOWER CHANCE OF MAINLY AFTERNOON AND
EARLY EVENING SHOWERS AND THUNDERSTORMS.

.SPOTTER CALL TO ACTION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY
REQUESTED THURSDAY AND FRIDAY.

In the hours before

Special weather statement, Jun 5, 1:52 AM CDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
152 AM CDT THU JUN 5 2014

TNZ076-096-050730-
MOORE TN-LINCOLN TN-
152 AM CDT THU JUN 5 2014

...SIGNIFICANT WEATHER ADVISORY FOR MOORE AND CENTRAL LINCOLN UNTIL
230 AM CDT...

AT 144 AM CDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS NEAR LEWISBURG...MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS UP TO 50 MPH AND PEA SIZE HAIL WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...LYNCHBURG...PETERSBURG...HOWELL...BOONSHILL...
BELLEVILLE...CAMARGO...BOONEVILLE...MULBERRY AND SKINEM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY
LEAD TO MINOR FLOODING ON ROADS AND IN LOW LYING AREAS. DO NOT DRIVE
YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM THE PARENT THUNDERSTORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3541 8625 3539 8628 3537 8626 3537 8628
      3536 8626 3518 8639 3505 8667 3508 8683
      3526 8683 3525 8675 3531 8668 3533 8660
      3537 8659 3535 8654 3536 8649 3533 8646
      3532 8642 3535 8641 3536 8633 3541 8629
TIME...MOT...LOC 0644Z 311DEG 33KT 3551 8684

KTW

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 5:49 AM CDTSpecial Weather StatementHUNLimestone, Madison26 min
Jun 5, 6:13 AM CDTSpecial Weather StatementHUNMadison32 min
Jun 5, 7:00 AM CDTSpecial Weather StatementHUNJackson30 min
Jun 5, 7:34 AM CDTSpecial Weather StatementHUNLimestone, Madison26 min
Jun 5, 7:59 AM CDTSpecial Weather StatementHUNMadison, Morgan31 min
Jun 5, 8:01 AM CDTFlash Flood WarningHUNLimestone, Madison6 hr
Jun 5, 8:30 AM CDTSpecial Weather StatementHUNMarshall30 min
Jun 5, 8:57 AM CDTSpecial Weather StatementHUNMarshall33 min
Jun 5, 10:15 AM CDTSpecial Weather StatementHUNLimestone30 min
Jun 5, 10:47 AM CDTSpecial Weather StatementHUNMadison28 min
Jun 5, 3:13 PM CDTSpecial Weather StatementHUNLauderdale47 min
Jun 5, 3:17 PM CDTSpecial Weather StatementHUNJackson28 min
Jun 5, 3:24 PM CDTSevere Thunderstorm WarningHUNLauderdale51 min
Jun 5, 3:39 PM CDTSevere Thunderstorm WarningHUNJackson, Marshall36 min
Jun 5, 3:42 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale33 min
Jun 5, 4:04 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone26 min
Jun 5, 4:11 PM CDTSpecial Weather StatementHUNDeKalb49 min
Jun 5, 4:25 PM CDTSevere Thunderstorm WarningHUNColbert, Franklin, Lauderdale, Lawrence, Limestone35 min
Jun 5, 4:28 PM CDTSpecial Weather StatementHUNDeKalb32 min
Jun 5, 4:39 PM CDTSevere Thunderstorm WarningHUNDeKalb9 min
Jun 5, 4:42 PM CDTSevere Thunderstorm WarningHUNLawrence, Limestone, Madison, Morgan33 min
Jun 5, 5:00 PM CDTSevere Thunderstorm WarningHUNCullman, Jackson, Madison, Marshall, Morgan30 min
Jun 5, 5:27 PM CDTSevere Thunderstorm WarningHUNCullman, DeKalb, Jackson, Madison, Marshall33 min
Jun 5, 5:46 PM CDTSevere Thunderstorm WarningHUNDeKalb, Jackson29 min
Jun 5, 1:52 AM CDTSpecial Weather StatementHUNLincoln, Moore38 min
Jun 5, 2:02 AM CDTSevere Thunderstorm WarningHUNLincoln, Moore28 min
Jun 5, 2:57 AM CDTSpecial Weather StatementHUNFranklin33 min
Jun 5, 4:47 AM CDTSevere Thunderstorm WarningHUNLincoln28 min
Jun 5, 5:20 AM CDTSpecial Weather StatementHUNLincoln25 min
Jun 5, 7:13 AM CDTSpecial Weather StatementHUNGiles32 min
Jun 5, 3:06 PM CDTSpecial Weather StatementHUNLincoln, Moore39 min
Jun 5, 3:48 PM CDTSpecial Weather StatementHUNLincoln27 min
Jun 5, 4:37 PM CDTSpecial Weather StatementHUNLincoln23 min
Jun 5, 4:56 PM CDTSpecial Weather StatementHUNFranklin, Lincoln49 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.